MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIOPSY AND GRASPING FORCEPS; GYNAECOLOGICAL BIOPSY FORCEPS

KARL STORZ SE & CO. KG BIOPSY AND GRASPING FORCEPS; GYNAECOLOGICAL BIOPSY FORCEPS
Model Number 26160UHW
Medical Device Problem Codes Break (1069); Material Erosion (1214)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(4): the event occurred in (b)(6).It was reported that tweezers and scissors that are part of the new hysteroscopy kits, are leaving metal fragments in the surgical process, that is, in the uterine cavity.No harm to patient reported.((b)(4)).
 
Additional Manufacturer Narrative
The initial information received did not report any adverse effects on the patient.Further information was already requested but not yet received.The affected unit was returned, but the investigation is pending.
 
Additional Manufacturer Narrative
Upon examination of the returned products (2 x 26160uhw and 2 x 26160ehw), no loss or abrasion of components could be found.The products were found to be complete.It is not possible to confirm that the particle that remained in the patient's body was a result of the karl storz products used.During the examination, the described fault of the customer could not be confirmed, as there is no wear and tear on the instruments.The affected instruments are bent, indicating that too much force was applied.Furthermore, the instruments show rust deposits, which can also be seen on the intraoperatively taken pictures.No injury to the patient, user or third, and no post-op harm was reported.

Brand Name
BIOPSY AND GRASPING FORCEPS
Common Device Name
GYNAECOLOGICAL BIOPSY FORCEPS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key12778896
Report Number9610617-2021-00072
Device Sequence Number3547936
Product Code GCJ
UDI-Device Identifier04048551094679
UDI-Public4048551094679
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K934937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26160UHW
Device Catalogue Number26160UHW
Device Lot NumberUO01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown